Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Took unwanted kit for abortion. Getting stomach ache. What should be done to get relief?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5630 Questions
Hi. My wife is getting regular stomachache for the past 3 months. She took Unwanted Kit(Mankind) in August to terminate a 34 days pregnancy. After taking the medicine the bleeding happened for 17 days. Her first period was on 25th August(after taking the medicine). And the bleeding stopped on 10th Sep. Her second period was a normal one of 7 days which I think ended on 1st or 2nd Oct. She didn't took any antibiotics. Just an FYI, she is a registered Pharmacist(B.Pharm).

After 1 week of the periods she got stomachache. And as per her its a continuous stomachache. The only time when she doesn't feel it is when she is sleeping. Some intervals the paid is very bad. Usually in the night. I conuslted you guys that earlier and you said that there may be a possibility of pelvic infection. Last month she had a yellowish liquid discharge from her vagina which stopped after 4-5 days. The problem is she is not ready to go to doctor. She doesnt want to do a TVS.

Initially also the same thing happened. I took her to doctor when she was 32 days pregnant. And the doctor asked for a TVS. And she is ready to do that. One of her old grandmom's have told her that this kind's of examinations are not good for the body.
So she finally took a MTP kit at that time. With much difficulty i took her to doctor today. And the doctor again asked for TVS which she is not ready to do. Is there any way by which she can be diagnosed just by an ultra sound? Or can you suggest any other way of dealing with this situation. Please help me doctor. I am attaching today's consultation details. I dont want to loose her and can't see her suffering like this. Please help me.
Posted Sat, 19 Jan 2013 in Abortion and Stillbirth
Answered by Dr. Aarti Abraham 2 hours later

Thanks for your query.

I appreciate the detailed history you have provided, and have gone through the attached consultation details also.

First and foremost, taking the medical abortion without a proper clinical examination or ultrasound is not a right step. An ultrasound helps to diagnose exact size of pregnancy, as well as location ( intrauterine or not ), and it is also essential to have a repeat follow up AFTER the bleeding stops to ensure that the procedure was not incomplete. A TVS ( transvaginal ultrasound ) is the best modality to scan the uterus, ovaries and pelvic anatomy. As your wife is a Pharmacist, she should definitely understand this, and not give in to illogical tales, as TVS does not cause any harm to the body. In fact, it is done with a clean condom probe, and causes much less infection than a per speculum or per vaginum examination. I could see that she has not allowed a per speculum examination also.

The history of persistent pain in abdomen after medical abortion, along with vaginal discharge, does point to a possibility of infection after the abortion, or a new infection. Without per speculum examination, a gynecologist cannot assess the status of the vaginal mucosa or the cervix, and a TVS provides further information. Also, with per speculum examination, if there is any evidence of infection, vaginal swabs can be taken and sent for culture, so that specific diagnosis can be made.
I read her obstetric history, and she has already had a vaginal delivery before, so I really fail to understand why is she so stubborn about a TVS/ per speculum examination.

Please counsel her that she is a qualified person, that too in a para medical area, and TVS and per speculum examinations are minor investigations that give a lot of information, and would help her to get relieved from her discomfort, and more importantly, would prevent any long term problems , if a problem is diagnosed early. As a last resort, she can go in for a pelvic ultrasound that is done abdominally, with a full bladder. However, please understand, that this can never measure up to a TVS in term of visualization of details. Also, if the symptoms are not relieved at all, a gynecologist can examine her and perform a TVS after giving mild sedation.

Please empathize with her, and let her go through this text, and then go for the treatment with understanding and maturity.

Please feel free to ask for further clarifications.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor